MAUDE Adverse Event Report: MENTOR TEXAS EXP RECT REMOTE 550CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS EXP RECT REMOTE 550CC; EXPANDER, SKIN, INFLATABLE
Model Number 3504310M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Insufficient Information (4580)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female who underwent an unspecified breast surgery with a mentor exp rect remote 550cc, tissue expander prosthesis experienced right-sided deflation post procedure.As a result, patient underwent replacement with a new expanders on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on august 22, 2022 indicated that the device was used on back of the patient.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on july 29 , 2022: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the exp rect remote 550cc tissue expander was found to have a tear on the union between shell and patch.A microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue was addressed through mentor¿s quality system.During manufacturing, 100% of the devices were inspected for holes or tears.During the inspection, each device is inflated with air and submerged in 100% isopropyl alcohol (ipa).While submerged, a qualified operator will apply pressure on the device by gently squeezing and will observe for bubbles escaping the device that would indicate a leak.For the lot number reported in this complaint, no device was identified and rejected for leaks.In conclusion, with consideration to process controls and manufacturing records reviewed, the tear reported could not be confirmed as a manufacturing defect.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additional information received with the device indicated that the left side was deflated and date of explantation was on (b)(6) 2022., patient replaced with cat#: 3504310m, lot#: 7711996.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on july 08 , 2022: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the exp rect remote 550cc breast implant was found to have a tear on the union between shell and patch.A microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue was addressed through mentor¿s quality system.During manufacturing, 100% of the devices were inspected for holes or tears.During the inspection, each device is inflated with air and submerged in 100% isopropyl alcohol (ipa).While submerged, a qualified operator will apply pressure on the device by gently squeezing and will observe for bubbles escaping the device that would indicate a leak.For the lot number reported in this complaint, no device was identified and rejected for leaks.In conclusion, with consideration to process controls and manufacturing records reviewed, the tear reported could not be confirmed as a manufacturing defect.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
EXP RECT REMOTE 550CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key13978453
Report Number1645337-2022-03648
Device Sequence Number5412900
Product Code LCJ
UDI-Device Identifier00081317002468
UDI-Public00081317002468
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model Number3504310M
Device Catalogue Number3504310M
Device Lot Number9430302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/16/2022
07/08/2022
07/29/2022
08/04/2022
08/22/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date06/10/2022
07/11/2022
08/02/2022
08/05/2022
09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexFemale